TheLupusSite.com banner

1 - 5 of 5 Posts

·
Registered
Joined
·
175 Posts
Discussion Starter #1
Hi all,
Went to the rheum. yesterday, I told him how the cellcept makes me nauseas & gives me diarrhea. He said well, it's been 2-1/2 years that your tests are coming in normal. Let's try to stop taking the cellcept. I'm a little nervous about this because I don't want the lupus problems to come back full force, but I'm happy at the same time because things seem to be getting better. Anyone else has stopped meds and doing fine?
 

·
Registered
Joined
·
521 Posts
My doc told me my tests were normal,, i asked. Since it's in remission can't i stop taking plaquenil or the other meds. He told me I still have the disease and the plaquenil is probably what it putting it in remission.

OK,, so i'll order a new body next week and put this one in the dumpster :)

In your case cellcept acts differently than plaquenil,, so it may be just fine for you to quit taking it especially if your doctor says so. If you get worse the doctor may have something else in mind to give you.

Good Luck
 

·
Registered
Joined
·
8,577 Posts
Erenae,

I know one time a couple of years ago my doctor and I decided to stop the Arava as I wasn't sure it was doing anything. Within just a few days I was in a major flare, I restarted the Arava and I think did a short spurt of Prednisone. My point is that if you notice things getting worse then call your doctor immediately and re-start the cell cept.

My other experience was in 1995 when I was heading into remission. At that time the first medication I stopped was Methotrexate. I had no problems at all when I stopped that medication.

Are you feeling pretty good these days? I know you said the blood tests are coming back good. If you are also feeling well besides the side effects of the meds then I would go ahead and follow your doctors direction.

Take care,
Karen
 

·
Registered
Joined
·
175 Posts
Discussion Starter #4
I feel ok, I still have swollen hands & wrists & knees & feet. My dr. looked at it & said quit eating so much salt! I don't even like salt, which I told him & he said well it's not the joints that are swollen, it's the in-between, so it's ok. Eventhough it hurts like crazy. Other than that, I have been getting the dizzies, but maybe that's from not taking the meds for the past few days. He said that stopping the plaquenil would be a bad thing, but other than that, it should be ok. I guess I worry cause when I was dx'd they made a point on scaring me to death about how sick I was with nephritis, rheumatoid arthritis, APS, myositis, and other things. I have a long list of overlap diseases and I guess I was just curious because I don't know if the plaq. keeps that all under control and I should just trust him or maybe go get another opinion. I know you all understand when i say I'm just so sick of being sick & I just wanted some feedback on what to do because I'm nervous about it all crashing back in on me & starting over from the beginning again. I was dx'd 2.5 yrs ago & the treatments have been **** for me, with chemo & side effects from that like shingles & losing hair, throwing up every day, diarhea all the time, etc. I just don't want maybe say 6 months of good then start all the treatments over again cause it gets bad again. I guess I'm looking for anyone's advice on what they would do. I'm just scared. Thank you for anything you might have to share with me.
 

·
Registered
Joined
·
8,577 Posts
Erenae,

If you are still in pain and have swollen areas you might well want to get a second opinion. It could be edema and some of our meds can cause it in addition to the lupus itself. Do you have dipsticks at home so you can monitor your urine for protein? With nephritis I would want to monitor it and not leave it up to the doctors every 2 months. Are you on prednisone at all? I ask because of the myositis and the fact that prednisone is the std treatment for it.

My 2nd question would be do you have a nephrologist and a rheumatologist? If so which one said to stop the cellcept? You can also call your pharmacist to ask about side effects from stopping cellcept suddenly like you have done. There probably is no problem but a pharmacist can answer that question.

Hang in there,
Karen
 
1 - 5 of 5 Posts
Top